Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 9, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 14, 2022, 7:41 PM CDT for Winkler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2022, 7:41 PM CDT (00:41 UTC)
- Expired
- Jun 14, 2022, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 82 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1275 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 2954 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328
WGUS54 KMAF 150041
FFWMAF
TXC495-150345-
/O.NEW.KMAF.FF.W.0009.220615T0041Z-220615T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
741 PM CDT Tue Jun 14 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Southeastern Winkler County in western Texas...
* Until 1045 PM CDT.
* At 741 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Additional rainfall amounts of
1 to 2 inches are possible in the warned area. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Kermit, Wink and Monahans Sandhills State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3190 10321 3194 10311 3195 10280 3166 10280
3166 10316
FLASH FLOOD...RADAR INDICATED
$$
JP2 follow-up statements
705
WGUS74 KMAF 150144
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
844 PM CDT Tue Jun 14 2022
TXC495-150345-
/O.CON.KMAF.FF.W.0009.000000T0000Z-220615T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winkler TX-
844 PM CDT Tue Jun 14 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT THIS
EVENING FOR SOUTHEASTERN WINKLER COUNTY...
At 844 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 3 inches of rain have
fallen. Flash flooding is expected to be ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Kermit, Wink and Monahans Sandhills State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3190 10321 3194 10311 3195 10280 3166 10280
3166 10316
FLASH FLOOD...RADAR INDICATED
$$
JP367
WGUS74 KMAF 150347
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
1047 PM CDT Tue Jun 14 2022
TXC495-150357-
/O.EXP.KMAF.FF.W.0009.000000T0000Z-220615T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Winkler TX-
1047 PM CDT Tue Jun 14 2022
...FLASH FLOOD WARNING HAS EXPIRED FOR SOUTHEASTERN WINKLER COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 3190 10321 3194 10311 3195 10280 3166 10280
3166 10316
$$
JPWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 6:20 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 14, 6:20 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 620 PM CDT Tue Jun 14 2022 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 618 PM CDT Tue Jun 14 2022 TS is currently affecting INK/PEQ/FST. Storms will dissipate after 02Z and no other TAF sites should be affected though TS could approach HOB. VFR conditions will otherwise continue outside of brief convection with southerly winds occasionally gusting. && .SHORT TERM... (This afternoon through Wednesday night) Issued at 152 PM CDT Tue Jun 14 2022 Latest IR water vapor imagery shows a fetch of mid lvl moisture extending from N Chihuahua through far W TX and into SE NM. A CU field is currently forming over the higher terrain of W TX, and with continued diurnal heating and increased instability, scattered showers and storms are expected to develop this afternoon and evening. The greatest coverage of showers and storms should be confined to the Davis and Glass Mtns and Marfa Plateau. A secondary axis of widely scattered storms may develop further N across SE NM and the Western Permian Basin near sunset as indicated by latest CAMs. Storms should remain high-based due to larger dew point depressions especially west of the Pecos River and thus gusty and erratic winds will be possible. Any lingering convection should dissipate shortly after sunset as the boundary layer stabilizes. Overnight lows will remain warm, especially across the Permian Basin due to a stout low lvl jet and ample low lvl moisture. We will continue to see decreasing hghts aloft into Wednesday, resulting in high temperatures near normal across the region, mainly in the mid to upper 90s. The mid lvl theta-e ridge will shift slightly further wwd Wednesday afternoon extending from far W TX swd to the Big Bend region where isold showers and storms will possible. Otherwise, another mild night is expected with lows falling into the low to mid 70s by Thursday morning. && .LONG TERM... (Thursday through Monday) Issued at 152 PM CDT Tue Jun 14 2022 By Thur the subtropical ridge will be centered INVOF Arkansas with a mid/upper-level low tracking nwwd across the Trans Pecos on the wrn periphery of the said ridge. NAM12/GFS are more dampened wrt the referenced low than ECMWF and thus less precip. Any precip that does develop will be confined to the Trans Pecos and nearby plains. Interesting that models still show that the mid-level theta-e ridge will be oriented across the Trans Pecos Thur, but GFS reveals low Td air, probably too low. ATTP we tend to favor the "wetter" ECMWF. Models are in good agreement that on Fri the mstr will be off to the w-nw with lower sfc Td in most all locations, thus precip ending. On Sat the subtropical ridge will remain positioned well off to the ne and deeper ely flow will bring in cooler 7h temps and high temps will be closer to normal, but probably a few degrees above. A minor shrtwv trof within the ely mid-level flow may bring some afternoon SHRA to the ern half of the CWFA Sat. Beyond Sat there will be little sensible change with each afternoon 1-4 degrees above normal and generally no precip to speak of. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 75 99 74 97 / 10 0 0 0 Carlsbad 73 101 72 97 / 10 10 10 20 Dryden 74 96 73 97 / 10 10 10 10 Fort Stockton 74 99 72 97 / 30 10 10 20 Guadalupe Pass 70 95 68 90 / 10 10 10 40 Hobbs 72 97 70 94 / 20 10 10 0 Marfa 61 92 61 90 / 50 30 20 40 Midland Intl Airport 74 97 73 96 / 10 10 0 0 Odessa 74 97 74 96 / 20 10 0 0 Wink 75 101 75 98 / 30 10 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...99 LONG TERM....99 AVIATION...10
Hazardous weather outlook, Jun 14, 2:26 PM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 226 PM CDT Tue Jun 14 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-151930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 226 PM CDT Tue Jun 14 2022 /126 PM MDT Tue Jun 14 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Thunderstorms are possible this afternoon and tonight, mainly over the Davis Mountains, Marfa Plateau, Presidio Valley, and adjacent plains. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Thunderstorms are possible Wednesday and Thursday, mainly over the Davis Mountains, Marfa Plateau, Guadalupe Mountains, Presidio Valley, and adjacent plains. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 14, 5:17 PM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
517 PM CDT Tue Jun 14 2022
TXZ075-142245-
Pecos TX-
517 PM CDT Tue Jun 14 2022
...Strong thunderstorms will impact portions of west central Pecos
County through 545 PM CDT...
At 517 PM CDT, Doppler radar was tracking a strong thunderstorm 25
miles southwest of Fort Stockton, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of west central Pecos
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3066 10342 3083 10320 3068 10294 3041 10307
TIME...MOT...LOC 2217Z 258DEG 5KT 3060 10316
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
10Special weather statement, Jun 14, 5:56 PM CDT, 1 hour 45 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
556 PM CDT Tue Jun 14 2022
TXZ075-142345-
Pecos TX-
556 PM CDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of northwestern Pecos
County through 645 PM CDT...
At 556 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Fort Stockton, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fort Stockton, Firestone Test Track, Fort Stockton-Pecos County
Airport, Coyanosa and Sierra Madera.
This includes Interstate 10 between mile markers 233 and 261.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3057 10328 3101 10334 3128 10307 3083 10281
3036 10299
TIME...MOT...LOC 2256Z 258DEG 5KT 3074 10306
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
10Special weather statement, Jun 14, 7:03 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
703 PM CDT Tue Jun 14 2022
TXZ060-150045-
Winkler TX-
703 PM CDT Tue Jun 14 2022
...A strong thunderstorm will impact portions of southern Winkler
County through 745 PM CDT...
At 702 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wink, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kermit, Wink, Winkler County Airport and Monahans Sandhills State
Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3192 10314 3192 10281 3166 10283 3166 10332
TIME...MOT...LOC 0002Z 241DEG 10KT 3169 10318
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
10Local storm report, Jun 14, 7:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
717 PM CDT TUE JUN 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND GST 3 NW WINK 31.78N 103.20W
06/14/2022 M61 MPH WINKLER TX ASOS
ASOS STATION KINK WINK.
&&Local storm report, Jun 14, 7:18 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
718 PM CDT TUE JUN 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST 3 NW WINK 31.78N 103.20W
06/14/2022 M69 MPH WINKLER TX ASOS
ASOS STATION KINK WINK.
&&Local storm report, Jun 14, 7:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
741 PM CDT TUE JUN 14 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND DMG 5 S KERMIT 31.78N 103.09W
06/14/2022 WINKLER TX PUBLIC
TIME OF DAMAGE IS ESTIMATED FROM RADAR.
DAMAGE WAS ON HIGHWAY 18 FIVE MILES SOUTH OF
KERMIT.
&&The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:03 PM CDT | Special Weather Statement | MAF | Winkler | 42 min |
| Jun 14, 7:14 PM CDT | Severe Thunderstorm Warning | MAF | Winkler | 61 min |
| Jun 14, 7:54 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 66 min |
| Jun 14, 8:07 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 53 min |
| Jun 14, 8:56 PM CDT | Special Weather Statement | MAF | Brewster | 49 min |
| Jun 14, 10:03 PM CDT | Special Weather Statement | MAF | Brewster | 27 min |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.